Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 11, NWS Melbourne, FL

December 14, 20255 counties in Florida

NWS Melbourne, FL issued this wind advisory at Dec 14, 2025, 12:21 AM EST for 5 counties in Florida. It took effect at Dec 14, 2025, 7:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2025, 12:21 AM EST (05:21 UTC)
In effect from
Dec 14, 2025, 7:00 PM EST
Expired
Dec 15, 2025, 9:00 AM EST
In force
14 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 5.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS72 KMLB 140521
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1221 AM EST Sun Dec 14 2025

FLZ141-154-159-164-347-447-647-747-151400-
/O.NEW.KMLB.WI.Y.0011.251215T0000Z-251215T1400Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-Coastal
Martin-Mainland Northern Brevard-Northern Brevard Barrier Islands-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Cocoa, Merritt Island Wildlife Refuge,
Titusville, Stuart, New Smyrna Beach, Rockledge, Fort Pierce,
Ormond Beach, Satellite Beach, Melbourne, Mims, Playalinda Beach,
Cocoa Beach, Daytona Beach, Port Saint Lucie, Jensen Beach,
Melbourne Beach, Hobe Sound, Port Saint John, Vero Beach, and
Sebastian
1221 AM EST Sun Dec 14 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST 
MONDAY...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph expected. 
  The strongest winds will occur along the immediate coast, such as 
  the barrier islands.

* WHERE...Coastal Indian River, Coastal Martin, Coastal Saint Lucie, 
  Coastal Volusia, Mainland Northern Brevard, Mainland Southern 
  Brevard, Northern Brevard Barrier Islands, and Southern Brevard 
  Barrier Islands.

* WHEN...From 7 PM this evening to 9 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...These strong winds will occur mostly during 
  the nighttime hours Sunday night into early Monday before 
  gradually decreasing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kelly
2 follow-up statements
340 
WWUS72 KMLB 142326
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
626 PM EST Sun Dec 14 2025

FLZ154-159-164-647-747-151400-
/O.EXT.KMLB.WI.Y.0011.251215T0300Z-251215T1400Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Mainland
Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Melbourne Beach, Cocoa Beach, Sebastian,
Rockledge, Cocoa, Melbourne, Hobe Sound, Satellite Beach, Stuart,
Jensen Beach, Fort Pierce, Vero Beach, and Port Saint Lucie
626 PM EST Sun Dec 14 2025

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST 
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Coastal Indian River, Coastal Martin, Coastal Saint Lucie, 
  Mainland Southern Brevard, and Southern Brevard Barrier Islands.

* WHEN...From 10 PM this evening to 9 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

FLZ141-347-447-151400-
/O.CON.KMLB.WI.Y.0011.251215T0000Z-251215T1400Z/
Coastal Volusia-Mainland Northern Brevard-Northern Brevard
Barrier Islands-
Including the cities of New Smyrna Beach, Titusville, Merritt
Island Wildlife Refuge, Port Saint John, Ormond Beach, Mims,
Daytona Beach, and Playalinda Beach
626 PM EST Sun Dec 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Coastal Volusia, Mainland Northern Brevard, and Northern 
  Brevard Barrier Islands.

* WHEN...Until 9 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Heil
406 
WWUS72 KMLB 150709
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
209 AM EST Mon Dec 15 2025

FLZ141-154-159-164-347-447-647-747-151400-
/O.CON.KMLB.WI.Y.0011.000000T0000Z-251215T1400Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-Coastal
Martin-Mainland Northern Brevard-Northern Brevard Barrier Islands-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Fort Pierce, Rockledge, Cocoa, Melbourne,
Sebastian, Playalinda Beach, Titusville, Mims, Ormond Beach,
Merritt Island Wildlife Refuge, Vero Beach, Port Saint Lucie,
Port Saint John, Melbourne Beach, New Smyrna Beach, Hobe Sound,
Cocoa Beach, Jensen Beach, Daytona Beach, Stuart, and Satellite
Beach
209 AM EST Mon Dec 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...North-northeast winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Indian River, Coastal Martin, Coastal Saint Lucie, 
  Coastal Volusia, Mainland Northern Brevard, Mainland Southern 
  Brevard, Northern Brevard Barrier Islands, and Southern Brevard 
  Barrier Islands.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Weitlich

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Dec 13, 6:55 PM EST, 5 hours 26 minutes earlier. Its key messages:

  • Issued at 652 PM EST Sat Dec 13 2025
  • Patchy to areas of dense fog are forecast for portions of east central Florida late tonight into early Sunday morning. The greatest potential for dense fog will be along and north of the I-4 corridor.
  • Few showers and isolated lightning storms tonight into Sunday, mainly along the Treasure Coast.
  • Behind a strong cold front, north to northeast winds increase on Sunday night into Monday, with gusts to around 35 mph at the coast and gale-force offshore. At that time, expect rough surf, numerous rip currents, minor beach erosion, and dangerous seas.
Area forecast discussion, Dec 13, 6:55 PM EST, 5 hours 26 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Melbourne FL
655 PM EST Sat Dec 13 2025

...New KEY MESSAGES, UPDATE, AVIATION...

.KEY MESSAGES...
Issued at 652 PM EST Sat Dec 13 2025

- Patchy to areas of dense fog are forecast for portions of east
  central Florida late tonight into early Sunday morning. The
  greatest potential for dense fog will be along and north of the
  I-4 corridor.

- Few showers and isolated lightning storms tonight into Sunday,
  mainly along the Treasure Coast.

- Behind a strong cold front, north to northeast winds increase on
  Sunday night into Monday, with gusts to around 35 mph at the
  coast and gale-force offshore. At that time, expect rough surf,
  numerous rip currents, minor beach erosion, and dangerous seas.

&&

.UPDATE...
Issued at 652 PM EST Sat Dec 13 2025

A couple hazards to monitor over the next 12-15 hours.

First, we are still concerned that patchy to areas of dense fog
will form tonight over the northern two-thirds of the district,
including Greater Orlando. Statistical and mesoscale guidance
continue to point at this potential overnight through sunrise.
Already, winds are light and ample moisture is in place. Aside
from the usual low confidence when it comes to radiative-type fog
events down here, we also have some high cloudiness streaming in
from the southwest. For now, the going forecast looks okay which
calls for some fog formation after around 1-2 AM. Those venturing
out late tonight should be on the lookout for sudden drops in
visibility.

Moisture and energy are impinging on the state from the south
this evening, evidenced by showers and storms roaming around the
Keys at this hour. Courtesy of a jet streak over Central FL,
mesoanalysis reveals a pocket of upper-air divergence over that
area. Guidance holds a large chunk of this activity just to our
south, but 20-50% rain chances sneak into areas south of Melbourne
overnight into Sunday AM. There is also a low chance for
lightning.

&&

.DISCUSSION...
Issued at 239 PM EST Sat Dec 13 2025

Rest of Today-Tonight... Upper level low pressure system over the
Great Plains will move into the Great Lakes region today. Surface
high pressure axis, centered across the Great Plains, will continue
to build southeast across the Deep South as high pressure across the
Atlantic waters builds over the Florida peninsula. Locally, dry
conditions will dominate, with no mentionable rain chances. Dry air
will continue to filter across the area, with forecast PW values
around 0.7-1.0" today. Northeast to east winds this morning will
veer east to southeast this afternoon with speeds at 5-10 mph.

Guidance is showing patchy to areas of fog developing late tonight
into early Sunday morning across portions of east central Florida,
mainly from Melbourne to Lake Okeechobee northward and westward,
with areas of fog generally along and north of the I-4 corridor.
Remember if you encounter fog while driving, slow down and use your
headlights. Temperatures will be seasonable to slightly above normal
for this time of year, with afternoon highs in the mid to upper 70s.
Overnight lows will range from mid 50s across the far north to mid
60s across the far south on tonight.

Sunday-Monday... The upper level low pressure over the Great Plains
will move into the Great Lakes region on Sunday before deepening and
moving eastward towards Maine through Monday. At the surface, a
strong high pressure centered over the Midwest will shift southward
into the Deep South on Monday with the axis building over the
Florida peninsula. The frontal boundary across South Florida will
lift northward as a warm front into Sunday. This will result in an
increase in cloud cover as well as a return of rain chances across
the local area. There is a low (20-30 percent) chance of rain from
southern Brevard/Osceola southward on Sunday, with a low (20
percent) chance of lightning storms mainly across the Treasure Coast
and southern Okeechobee county.

The next cold front will push across east central Florida Sunday
evening into Sunday night. This will be a dry frontal passage, with
no mentionable rain chances Sunday night through Monday. However,
winds will increase across the local area as the axis of the strong
high pressure builds over the Florida peninsula, tightening the
pressure gradient and resulting in a period of windy conditions
(especially along the coast) Sunday night into Monday. North to
northwest winds at 5-10 mph on Sunday will increase to 10-15 mph
(and 15-20 mph along the coast) Sunday night with gusts 20-30 mph
through Monday. A wind advisory will likely be needed Sunday night
through Monday. Those strong winds will also result in rough,
pounding surf and minor beach erosion during that time (roughly
encompassing 1-2 high tide cycles). A High Surf advisory may be
needed.

Temperatures will be above normal on Sunday before becoming
noticeably cooler behind the front on Monday. Afternoon highs will
be in the upper 70s to low 80s on Sunday before dropping to low to
mid 60s across the north and upper 60s to low 70s across the south
on Monday. Overnight lows will range from upper 40s across the far
north to low 60s across the far south on Sunday night, and range
from low 40s across the far north and near 60 degrees across the far
south on Monday night.

Tuesday-Friday... A weakening high pressure across the Deep South
will move into GA early on Tuesday before gradually shifting
eastward, moving offshore into the Atlantic ocean by Thursday. The
trailing axis will remain over the Florida Peninsula through the
time period. This will result in north to northeast winds turning
easterly on Tuesday at 5-10 mph as the high settles into the Deep
South before eventually veering east to southeast Wednesday evening
and continuing through Thursday as the high moves offshore. The next
cold front is forecast to approach Friday, first dropping into north
Florida before reaching the far north part of the CWA Friday
night/early Saturday morning. Mostly dry conditions are forecast
through Wednesday, with no mentionable rain chances over land areas
through that time. Isolated to scattered showers will continue to be
possible over the Atlantic waters however. Rain chances return to
land areas on Thursday and Friday, with isolated showers forecast
along the immediate coast of the Treasure Coast both days. The
frontal passage Friday night looks to be mostly dry, with no
mentionable rain chances over land areas.

Temperatures will be on a slight warming trend into late week, going
from seasonable/slightly below normal to above normal by Thursday.
Afternoon highs will generally be in the low 70s on Tuesday, mid 70s
on Wednesday, and upper 70s to low 80s on Thursday and Friday.
Overnight lows will be in the low to mid 50s Tuesday night, mid to
upper 50s on Wednesday night, and upper 50s to low 60s on
Thursday night and Friday night.

&&

.MARINE...
Issued at 239 PM EST Sat Dec 13 2025

Today-Wednesday... (Modified Previous Discussion) High pressure
across the Atlantic waters will produce favorable boating
conditions today. East to southeast winds around 10 KT on today
will veer northwest and increase to 15-20 KT on Sunday. Seas 1-3ft
today will increase to 2-4ft on Sunday. Mostly dry conditions
through today, with isolated to scattered showers and isolated
lightning storms on Sunday.

Winds will increase Sunday night into Monday out of the north as
strong high pressure builds over the waters behind a cold front. The
tight north-northeast pressure gradient will support wind speeds 20-
30 KT with gusts to Gale force Sunday night. Seas will rapidly build
6-9 FT nearshore and up to 12 ft in the Gulf Stream. A Gale Watch
has been issued for the Volusia waters starting at 21Z on Sunday and
going through 12Z Monday. A Small Craft Advisory has been issued for
the Brevard waters for 21Z Sunday, expanding to the Treasure Coast
waters starting at 03Z Monday and replacing the Gale Watch across
the Volusia waters starting 12Z on Monday. The SCA will likely need
to be extended in time for the Gulf Stream waters.  NE winds
decrease 15-20 KT by late Monday before veering E/NE Tuesday at 10-
15 KT, and E/SE on Wednesday. Seas will be slower to subside,
reaching 4-5 FT nearshore Tuesday with lingering 7 FT seas in the
Gulf Stream before decreasing to 3-4ft on Wednesday.

&&

.AVIATION...
(00Z TAFs)
Issued at 652 PM EST Sat Dec 13 2025

MCO IMPACTS:
- Medium chance (40%) for VIS restrictions to IFR, 14/09-13Z.
- Low chance (20%) for LIFR visibilities around sunrise.

Seasonably ample moisture and very light winds overnight set the
table for fog development. Models are insistent on this occurring,
especially for the Greater Orlando and Daytona terminals. Caveat
will be some passing mid/high cloudiness. MCO TAF is somewhat
conservative (meaning, there is potential for worse conditions
than the TAF shows); trends will be monitored. Worst conds are
expected from around 08-09Z through around 13Z. VFR should prevail
thereafter.

At the same time, a few showers and isolated lightning are
forecast to move NE'erly from SoFlo into the Treasure Coast after
midnight. This activity looks rather scattered through Sunday AM.

Late in the TAF period, a cold front approaches the terminals,
turning winds northerly and gusty on Sunday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  55  77  50  62 /   0   0   0  10
MCO  60  78  52  64 /  10   0   0  10
MLB  62  78  57  67 /  20  10  10  10
VRB  62  79  59  69 /  30  20  10  10
LEE  57  77  45  61 /   0   0   0   0
SFB  58  78  50  63 /   0   0   0  10
ORL  59  77  51  63 /   0   0   0  10
FPR  61  80  59  69 /  40  30  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from Sunday afternoon through Monday morning for
     AMZ550-570.

     Small Craft Advisory from 7 AM to 7 PM EST Monday for AMZ550.

     Small Craft Advisory from 4 PM Sunday to 7 PM EST Monday for
     AMZ552.

     Small Craft Advisory from 10 PM Sunday to 1 AM EST Tuesday for
     AMZ555-575.

     Small Craft Advisory from 7 AM Monday to 1 AM EST Tuesday for
     AMZ570.

     Small Craft Advisory from 4 PM Sunday to 1 AM EST Tuesday for
     AMZ572.

&&

UPDATE...Heil
AVIATION...Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 1:13 AM ESTHigh Surf AdvisoryMLBBrevard, Indian River, Martin, Saint Lucie, Volusia42 hr
Dec 14, 1:32 AM ESTGale WarningMLB29 hr
Dec 14, 2:24 PM ESTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia61 hr

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.